Alert archive / Indiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 33, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 7, 2018, 6:44 PM EDT for Cass County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2018, 6:44 PM EDT (22:44 UTC)
- Expired
- Jun 7, 2018, 7:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Cass County, IN
The radar
The Northern Indiana radar (KIWX), 84 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391 WUUS53 KIWX 072244 SVRIWX INC017-072315- /O.NEW.KIWX.SV.W.0033.180607T2244Z-180607T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Northern Indiana 644 PM EDT THU JUN 7 2018 The National Weather Service in Northern Indiana has issued a * Severe Thunderstorm Warning for... Northeastern Cass County in north central Indiana... * Until 715 PM EDT. * At 644 PM EDT, a severe thunderstorm was located over Logansport, moving east at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Logansport, Walton, Onward, Hoover, New Waverly, Adamsboro and Anoka. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4069 8636 4081 8636 4087 8617 4065 8617 TIME...MOT...LOC 2244Z 268DEG 9KT 4075 8632 HAIL...1.00IN WIND...<50MPH $$ LEWIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:54 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 7, 3:54 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 354 PM EDT Thu Jun 7 2018 .SYNOPSIS... Issued at 328 PM EDT Wed Jun 6 2018 High pressure will shift east today as a front remains over the region. The front may produce some isolated to scattered afternoon and evening showers and thunderstorms, mainly south of Route 30. Chances of showers and storms will increase Friday afternoon through Saturday morning as a disturbance approaches from the west. High temperatures today and Friday will reach into the 70s north of the front over Lower Michigan to the 80s farther south. && .SHORT TERM...(This Evening through Saturday Night) Issued at 328 PM EDT Thu Jun 7 2018 Tonight through Saturday night should be active with storms becoming likely Friday and Friday night. During this period, a front should remain over the area as short waves/disturbances track across the region. Precipitable water values should range between 1.5 and 1.9 inches, bringing a good chance for heavy rain along with strong/gusty winds with organized convection. Have coordinated with neighbors and WPC to issue a a Hydrologic Outlook. WPC had upgraded to a slight risk of heavy rainfall earlier and then is expanding the slight risk for heavy rainfall further south. && .LONG TERM...(Sunday through Thursday) Issued at 328 PM EDT Thu Jun 7 2018 Chances for storms are possible at times through the period as energy in the form of upper level disturbances move across the area. Favored the model blend for now until better spatial and temporal resolution can be resolved. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 116 PM EDT Thu Jun 7 2018 Daytime heating has really destabilized the area, especially southwest of the terminals where surface bases CAPEs were already topping 3000 J/Kg. A fairly ill-defined front was draped west/east over the northern half of Indiana. Expected convection will fire rapidly in the zone as inhibition was about gone. Thinking is storms will stay south of the terminals until late tonight when as upper disturbance moves into the area. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...Skipper LONG TERM...Skipper AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 7, 4:04 PM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 404 PM EDT Thu Jun 7 2018 INZ012>018-020-022>027-032>034-OHZ015-016-024-025-082015- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White- Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- Paulding-Putnam-Van Wert-Allen OH- 404 PM EDT Thu Jun 7 2018 /304 PM CDT Thu Jun 7 2018/ This hazardous weather outlook is for portions of northern Indiana and northwest Ohio. .DAY ONE...This evening and Tonight Severe thunderstorms are not expected. Late this evening...there is a chance of thunderstorms with storms continuing overnight. Locally heavy rainfall could occur with any thunderstorm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There are periodic chances for thunderstorms Friday through Tuesday. A few strong storms or an isolated severe storm could occur Friday into early Saturday. Heavy rainfall and localized flooding is also possible during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Rainfall measurements will be appreciated. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003>009-MIZ077>081-OHZ001-002-004-005-082015- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry- 404 PM EDT Thu Jun 7 2018 /304 PM CDT Thu Jun 7 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...This evening and Tonight There is a slight chance of a thunderstorm overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There are periodic chances for thunderstorms Friday through Tuesday. A few strong or isolated severe storms could occur Friday into early Saturday. Heavy rainfall and localized flooding is also possible during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Rainfall measurements will be appreciated. . && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-082015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 404 PM EDT Thu Jun 7 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and Tonight There is a slight chance of a thunderstorm overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There are periodic chances for thunderstorms Friday through Tuesday. A few strong storms could occur Friday into early Saturday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Jun 7, 5:29 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Northern Indiana
529 PM EDT THU JUN 7 2018
INZ020-072200-
White-
529 PM EDT THU JUN 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WHITE COUNTY...
At 526 PM EDT, a strong thunderstorm was located near Brookston, or 9
miles northeast of Otterbein, moving east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Brookston, Chalmers and Badger Grove.
This includes Interstate 65 between mile markers 185 and 194.
Torrential rainfall is also occurring with this storm. Radar
estimates of 0.5" to 1" are appearing in this area and with storms
continuing to train localized flooding may occur. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 4069 8709 4067 8676 4066 8676 4066 8678
4056 8677 4056 8693 4057 8710
TIME...MOT...LOC 2126Z 291DEG 19KT 4061 8699
CRSpecial weather statement, Jun 7, 5:30 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Northern Indiana
530 PM EDT THU JUN 7 2018
INZ022-072215-
Cass-
530 PM EDT THU JUN 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CASS COUNTY...
At 528 PM EDT, a strong thunderstorm was located near Walton, or near
Logansport, moving southeast at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm. Very heavy rainfall up to an inch per hour will occur and may
cause localized lowland and street flooding.
Locations impacted include...
Logansport, Grissom Afb, Walton, Lincoln, Galveston, Onward, Deacon,
New Waverly and Anoka.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4060 8638 4069 8637 4069 8641 4080 8634
4076 8617 4056 8616 4056 8630
TIME...MOT...LOC 2128Z 295DEG 8KT 4069 8631
LEWISSpecial weather statement, Jun 7, 6:12 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Northern Indiana
612 PM EDT THU JUN 7 2018
INZ020-072245-
White-
612 PM EDT THU JUN 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WHITE COUNTY...
At 609 PM EDT, a strong thunderstorm was located near Wolcott, or 13
miles west of Monticello, moving east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Monticello, Brookston, Wolcott, Reynolds, Chalmers, Badger Grove,
Golden Hill, Smithson, Cedar Point and Norway.
This includes Interstate 65 between mile markers 185 and 197.
Torrential rainfall is also occurring with this storm. Radar
estimates of 1" to as much as 2" of rain had fallen in the area.
Continued rainfall over the same locations may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4081 8709 4077 8676 4074 8675 4072 8676
4072 8675 4071 8676 4069 8675 4068 8676
4068 8674 4067 8675 4066 8678 4057 8677
4056 8708
TIME...MOT...LOC 2209Z 289DEG 11KT 4069 8701
LEWISLocal storm report, Jun 7, 6:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
641 PM EDT THU JUN 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL PERU 40.75N 86.07W
06/07/2018 M1.00 INCH MIAMI IN EMERGENCY MNGR
&&
CRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 5:29 PM EDT | Special Weather Statement | IWX | White | 31 min |
| Jun 7, 5:30 PM EDT | Special Weather Statement | IWX | Cass | 45 min |
| Jun 7, 6:12 PM EDT | Special Weather Statement | IWX | White | 33 min |
| Jun 7, 6:42 PM EDT | Severe Thunderstorm Warning | IWX | Miami, Wabash | 33 min |
| Jun 7, 6:56 PM EDT | Areal Flood Advisory | IWX | White | 3 hr |
| Jun 7, 7:05 PM EDT | Special Weather Statement | IWX | Grant | 25 min |
| Jun 7, 7:12 PM EDT | Severe Thunderstorm Warning | IWX | Miami | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.